MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-8.0-6.0-16; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-8.0-6.0-16; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35117
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Extubate (2402)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 10-sep-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported there was difficulties in suctioning the patient.Both open suctioning and closed suctioning were attempted."the suction catheters would not advance past a very high point and [therefore] the patient could not be appropriately suctioned to remove secretions.An anatomical issue was questioned for the cause and after attempting different sized suction catheters down the size 6 tube, it was decided to do a bronchoscopy to assess the cause of the problem.The patient had to be re-intubated with a new tube as a kink was seen at the time of the scope." additional information received 20-aug-2019 noted the intubation was in the emergency department and the patient was transferred to the intensive care unit (icu) that day.The difficulty suctioning occurred at 0800hrs on the morning of the 07-aug-2019.Additional information received 21-aug-2019 stated the patient was originally intubated at 2000hrs on 08-aug-2019.The issue of inability to pass the suction catheter was first noted at 0800hrs on 07-aug-2019, no changes to mv parameters were noted.A bronchoscopy was performed at 1300hrs and the patient was reintubated with another endotracheal tube (ett) at 1330hrs at 07-aug-2019.
 
Additional Manufacturer Narrative
The lot number provided was for similar devices at distributor.The lot number of device with alleged defect was not provided.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-8.0-6.0-16
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8989128
Report Number3011270181-2019-00031
Device Sequence Number14283704
Product Code BTR
UDI-Device Identifier10680651351170
UDI-Public10680651351170
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35117
Device Catalogue Number103511705
Device Lot NumberCM8323001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date11/18/2019
Patient Sequence Number1
Patient Age12 YR
Patient Weight30